Alert archive / Oklahoma / Freeze Warnings in 2007

Freeze Warning 1, NWS Tulsa, OK

April 4, 20076 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this freeze warning at Apr 4, 2007, 2:36 PM CDT for 6 counties in Oklahoma; 4 counties in Arkansas. It took effect at Apr 5, 2007, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2007, 2:36 PM CDT (19:36 UTC)
In effect from
Apr 5, 2007, 1:00 AM CDT
Expired
Apr 5, 2007, 9:00 AM CDT
In force
8 hr
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Craig County, OK, Delaware County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 69 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -212 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1067 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-212 m²/s²
0-3 km storm-relative helicity
-358 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Apr 4, 10:32 AM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, Apr 4, 10:32 AM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1032 AM CDT WED APR 4 2007

.DISCUSSION...
COLDER AIR CONTINUES TO ADVECT IN FROM THE NORTH THIS MORNING AND
TEMPS SLOW TO RECOVER IN SPITE OF SUN. WILL SEE MID CLOUDS BEGIN
TO INCREASE LATER THIS AFTERNOON ACROSS NORTHERN SECTIONS AS
IMPULSE IN NW FLOW MOVES THROUGH. WILL MAKE A FEW CHANGES TO SKY
GRIDS AND WILL ALSO LOWER TODAYS HIGH TEMPS A FEW DEGREES BASED
ON CURRENT TRENDS. WILL LEAVE FREEZE WATCH AS IS FOR NOW...A FEW
SPOTS IN FAR NORTHERN SECTIONS DID BRIEFLY DIP TO FREEZING MARK
EARLY THIS MORNING BUT MORE WIDESPREAD FREEZE EXPECTED TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 302 AM CDT WED APR 4 2007/

DISCUSSION...
THE COLD FRONT HAS PUSHED WELL SOUTH OF THE AREA AND NORTHERLY WINDS
HAVE BEEN USHERING COOLER AND DRIER AIR OVER THE REGION UNDER MOSTLY
CLEAR SKIES. NOW THE FOCUS HAS SHIFTED TO THE COLDER WEATHER THAT
WILL AFFECT THE FA BEGINNING TONIGHT AS SOME AREAS ACROSS NE OK AND
NW STAND A CHANCE AT SEEING TEMPERATURES FALL BELOW FREEZING AFTER
MIDNIGHT. GIVEN THE AMOUNT OF UNCERTAINTY...WILL GO AHEAD FOR NOW
AND ISSUE A FREEZE WATCH TONIGHT FOR PARTS OF NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS..AND LET THE DAY SHIFT CONTEMPLATE A
FURTHER COURSE OF ACTION SHOULD UPDATED GUIDANCE SUGGEST SO. AS
THE UPPER FLOW TRANSITION TO MORE A NORTHWESTERLY PATTERN THE
FIRST OF A COUPLE IMPULSES/REINFORCING SHOTS OF COLDER AIR WILL
MOVE SOUTHEAST INTO THE AREA. TIMING OF THE FIRST ONE LOOKS TO BE
IN THE THURSDAY NIGHT TIME FRAME. WILL GO AHEAD AND KEEP THE
MENTION OF THE RAIN AND SNOW MIX...HOWEVER A DELAYED ONSET IN
PRECIP MAY RESULT IN MORE SNOW THAN RAIN ACROSS THE NORTHEAST
ZONES AS POINT SOUNDINGS AND 850-700MB THICKNESSES SUPPORT MORE
FROZEN PRECIPITATION. NEXT SHOT OF COLDER AT COMES IN
SATURDAY...AND WILL MAINTAIN LOW POPS THROUGH THE DAY. MODELS
SHOWING CONSISTENCY FOR A WIDESPREAD FREEZE SATURDAY NIGHT AND
SUNDAY MORNING. GOING TEMPS FOR THAT TIME FRAME LOOK GOOD AND SAW
LITTLE REASON TO DEVIATE FROM THEM AT THIS TIME. FOR EARLY NEXT
WEEK A WARM UP ENSUES...AND WILL BRING HIGH TEMPERATURES BACK TO
NEAR SEASONAL NORMALS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   56  35  53  34 /  10  10  20  30
FSM   59  38  58  40 /  10  10  20  30
MLC   61  38  58  38 /  10  10  20  20
BVO   53  30  52  30 /  10  10  30  40
FYV   53  29  52  32 /  10  10  20  40
BYV   49  30  51  31 /  10  10  20  40
MKO   55  37  55  36 /  10  10  20  30
MIO   52  31  52  31 /  10  10  20  40
F10   57  37  53  36 /  10  10  20  30
HHW   64  42  60  42 /  10  10  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WATCH FROM 1 AM THURSDAY TO 9 AM THURSDAY FOR OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ061-OKZ062-OKZ063-OKZ068-OKZ069.

AR...FREEZE WATCH FROM 1 AM THURSDAY TO 9 AM THURSDAY FOR ARZ001-
     ARZ002-ARZ010-ARZ011.

&&

SHORT TERM...14
LONG TERM....06
Hazardous weather outlook, Apr 4, 2:32 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
232 PM CDT WED APR 4 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
201 PM CDT WED APR 4 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED...HOWEVER A LIGHT FREEZE IS
POSSIBLE LATE TONIGHT AND EARLY THURSDAY MORNING ACROSS PARTS OF
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS TEMPERATURES FALL
INTO THE UPPER 20S AND LOWER 30S. REFER TO THE PRODUCT
/OKCNPWTSA/ FOR INFORMATION ON FREEZE WARNINGS OR ADVISORIES THAT
MAY BE ISSUED FOR TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...WINTER WEATHER POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA TOMORROW.
THUNDERSTORMS WILL BE POSSIBLE TO THE EAST AND SOUTH OF TULSA
PRIMARILY THURSDAY AFTERNOON.  GIVEN THE TIMING OF THE FRONT
A MINIMAL CHANCE OF SEVERE THUNDERSTORMS EXISTS ACROSS FAR
SOUTHEAST OKLAHOMA LATE TOMORROW AFTERNOON OR DURING THE
EARLY EVENING. AN UPPER TROUGH AND FRONT WILL PRODUCE
AN INCREASED THUNDERSTORMS RISK TUESDAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
INTERESTED PARTIES SHOULD MONITOR THE LATEST FORECASTS AND
DISCUSSIONS REGARDING THUNDERSTORM CHANCES ON TUESDAY ACROSS
SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 3:15 AM CDTFreeze WatchTSAAdair, Cherokee, Craig, Delaware, Mayes, Nowata and 3 more11 hr
Apr 4, 2:36 PM CDTFrost AdvisoryTSAAdair, Cherokee, Creek, Haskell, McIntosh, Mayes and 5 more18 hr

Nearby

Freeze Warnings in Oklahoma, 2007Freeze Warnings in Arkansas, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.